Alert archive / Indiana / Special Weather Statements in 2021

Special Weather Statement, NWS Indianapolis, IN

June 28, 2021Warren County, Indiana

NWS Indianapolis, IN issued this special weather statement at Jun 28, 2021, 10:02 PM EDT for Warren County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2021, 10:02 PM EDT (02:02 UTC)
Expired
Jun 28, 2021, 10:30 PM EDT
In force
28 min
Issued by
NWS Indianapolis, IN

County Warren County, IN

The radar

The Indianapolis radar (KIND), 115 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 433 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
433 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1077 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

518 
WWUS83 KIND 290202
SPSIND

Special Weather Statement
National Weather Service Indianapolis IN
1002 PM EDT Mon Jun 28 2021

INZ028-035-290230-
Fountain-Warren-
1002 PM EDT Mon Jun 28 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FOUNTAIN AND WARREN
COUNTIES...

At 1002 PM EDT, a strong thunderstorm was located near Williamsport,
or 16 miles northeast of Danville, moving northeast at 35 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Williamsport, Attica, West Lebanon, Pine Village, Rainsville and Tab.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4032 8753 4048 8743 4048 8717 4045 8709
      4035 8709 4016 8736 4024 8753
TIME...MOT...LOC 0202Z 224DEG 31KT 4029 8737 

$$

CP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 28, 9:46 PM EDT, 16 minutes earlier.

Area forecast discussion, Jun 28, 9:46 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
946 PM EDT Mon Jun 28 2021

.Forecast Update...
Issued at 945 PM EDT Mon Jun 28 2021

Radar trends and convective allowing models support leaving small
PoPs and higher cloud cover in overnight over areas near and west of
an Attica to Newport line. Otherwise, with limited cloud cover, dew
points in the upper 60s and lower 70s and light to calm wind, would
not rule out patchy fog.

Overnight lows in the lower 70s look good based on dew points.

&&

.Short Term...(This evening through Tuesday night)
Issued at 300 PM EDT Mon Jun 28 2021

Another afternoon with isolated to scattered thunderstorms ongoing
in the stagnant warm and humid airmass in place across the area.
Expect convective activity to continue into the evening then wane
for the most part overnight, although some slight activity may
linger northwest overnight nearer the frontal zone to our north and
west. CAMs suggest most of this activity will remain out of the area
but cannot entirely justify a dry forecast over the entire area.

Looks as though the pattern may finally begin to slowly shift late
tomorrow into tomorrow night as the ridge begins to retreat and
modest height falls begin across the area. Ample instability will be
present across the area, although shear will remain weak, and severe
potential will likely be limited to a few pulse type gusty wind
producers, primarily north nearest the upper level support.

Will have to carry a bit higher pops into the overnight tomorrow
night than in recent nights as the frontal zone makes a closer
approach, but with the loss of daytime heating any storms will be
primarily heavy rain producers with a localized flooding threat at
best.

Temperatures look to remain roughly steady state until the front
gets into the area beyond the short term, and blend largely reflects
this with only some minor tweaks necessary.

&&

.Long Term...(Wednesday through Monday)
Issued at 300 PM EDT Mon Jun 28 2021

An upper level trough will move into the area through the end of the
week. At the surface, a front will slowly move through the area
during the same time frame. Plentiful moisture will continue along
and ahead of the surface front, with precipitable water values of
1.5 to 2 inches. The combination of forcing from the trough and
front and the moisture will lead to high PoPs at times Wednesday and
Thursday. Locally heavy rain will remain a threat then.

Questions then remain with the potential development of an upper low
for the holiday weekend. GFS and Canadian both develop an upper low,
but the GFS is much farther west with it. Even the GEFS mean briefly
develops an upper low over the area. Meanwhile the ECMWF is more
progressive and moves the upper trough east of the area.

Given the high uncertainty in the development of the pattern, will
just keep some low PoPs in each day through the holiday weekend.
PoPs will be most widespread in the afternoon hours.

With the passage of the cold front and with an upper trough/upper
low around, temperatures will be below normal for much of the period.

&&

.Aviation...(00Z TAF Issuance)
Issued at 622 PM EDT Mon Jun 28 2021

IMPACTS:

* Isolated to scattered thunderstorms through the evening.

* Brief MVFR or worse conditions in thunderstorms mainly after 20z
  Tuesday.

DISCUSSION: Although there could be a few storms around tonight,
chances too low to put in the TAFs. Better chance of storms late
Tuesday afternoon as convective temperatures are once again reached.
VFR conditions to dominate except perhaps at times in thunderstorms,
when brief MVFR or worse conditions are possible.

Winds will be 180 to 220 degrees less than 10 knots.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

Update...MK
Short Term...Nield
Long Term...50
Aviation...MK
Hazardous weather outlook, Jun 28, 3:27 PM EDT, 6 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
327 PM EDT Mon Jun 28 2021

INZ021-028>031-035>049-051>057-060>065-067>072-291930-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil,
Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington,
Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee,
Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon
327 PM EDT Mon Jun 28 2021

This hazardous weather outlook is for central Indiana.

.DAY ONE...This Afternoon and Tonight.

Isolated to scattered thunderstorms can be expected through the
evening hours. Heavy rain and localized flooding will be the primary
threats with a few of the stronger storms producing gusty winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Periodic chances for showers and thunderstorms will continue through
much of the rest of the week with the greatest coverage of storms
coming most likely on Wednesday and Thursday. Storms will produce
heavy rainfall and may be strong at times with gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Jun 28, 5:46 PM EDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
546 PM EDT Mon Jun 28 2021

INZ039-047-282215-
Hamilton-Marion-
546 PM EDT Mon Jun 28 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MARION AND
SOUTHWESTERN HAMILTON COUNTIES...

At 546 PM EDT, a strong thunderstorm was located near Zionsville, or
8 miles northwest of Indianapolis, moving north at 10 mph.

Wind gusts of 50 to 55 mph are possible with this storm.

Locations impacted include...
Indianapolis, Carmel, Meridian Hills, Rocky Ripple, Williams Creek,
Wynnedale, Spring Hill, Crows Nest and North Crows Nest.

This includes Interstate 65 between mile markers 118 and 122.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3997 8610 3982 8619 3983 8627 3992 8627
      3993 8624 3998 8624
TIME...MOT...LOC 2146Z 197DEG 7KT 3988 8622

CP
Special weather statement, Jun 28, 6:12 PM EDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
612 PM EDT Mon Jun 28 2021

INZ062-063-070-071-282245-
Brown-Lawrence-Jackson-Monroe-
612 PM EDT Mon Jun 28 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONROE...
SOUTHWESTERN BROWN...NORTHEASTERN LAWRENCE AND NORTHWESTERN JACKSON
COUNTIES...

At 612 PM EDT, a strong thunderstorm was located 11 miles northeast
of Bedford, moving north at 10 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Elkinsville, Kurtz, Heltonville, Charles Deam Wilderness and Norman.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3888 8622 3890 8640 3908 8641 3908 8617
TIME...MOT...LOC 2212Z 186DEG 7KT 3895 8630

CP
Special weather statement, Jun 28, 6:33 PM EDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
633 PM EDT Mon Jun 28 2021

INZ039-040-282300-
Madison-Hamilton-
633 PM EDT Mon Jun 28 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MADISON AND EASTERN
HAMILTON COUNTIES...

At 633 PM EDT, a strong thunderstorm was located near Noblesville, or
13 miles west of Anderson, moving northeast at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Anderson, Fishers, Noblesville, Lapel, Edgewood and River Forest.

This includes Interstate 69 between mile markers 209 and 212.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4012 8571 3996 8591 4003 8603 4022 8594
TIME...MOT...LOC 2233Z 211DEG 18KT 4004 8594

CP
Special weather statement, Jun 28, 6:41 PM EDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
641 PM EDT Mon Jun 28 2021

INZ062-063-282315-
Brown-Monroe-
641 PM EDT Mon Jun 28 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONROE AND
SOUTHWESTERN BROWN COUNTIES...

At 641 PM EDT, a strong thunderstorm was located 8 miles southeast of
Bloomington, moving north at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Bloomington, Yellowwood Lake, Monroe Reservoir, Woodville Hills,
Charles Deam Wilderness, Unionville and Lake Lemon.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3901 8644 3926 8652 3926 8626 3905 8627
      3905 8632 3901 8632
TIME...MOT...LOC 2241Z 182DEG 18KT 3910 8639

CP
Special weather statement, Jun 28, 9:20 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
920 PM EDT Mon Jun 28 2021

INZ028-035-043-290200-
Fountain-Warren-Vermillion-
920 PM EDT Mon Jun 28 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
FOUNTAIN...WARREN AND NORTHWESTERN VERMILLION COUNTIES...

At 919 PM EDT, strong thunderstorms were clustered 8 miles southeast
of Rossville, or 13 miles north of Danville Illinois, moving
northeast at 10 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Covington, Williamsport, Attica, West Lebanon, Perrysville, Pine
Village, State Line City, Foster, Tab, Gessie, Rainsville and Pence.

This includes Interstate 74 between mile markers 1 and 7.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4048 8753 4048 8709 4002 8747 3999 8753
TIME...MOT...LOC 0119Z 222DEG 9KT 4033 8752

CP
Special weather statement, Jun 28, 10:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1002 PM EDT Mon Jun 28 2021

INZ028-035-290230-
Fountain-Warren-
1002 PM EDT Mon Jun 28 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FOUNTAIN AND WARREN
COUNTIES...

At 1002 PM EDT, a strong thunderstorm was located near Williamsport,
or 16 miles northeast of Danville, moving northeast at 35 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Williamsport, Attica, West Lebanon, Pine Village, Rainsville and Tab.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4032 8753 4048 8743 4048 8717 4045 8709
      4035 8709 4016 8736 4024 8753
TIME...MOT...LOC 0202Z 224DEG 31KT 4029 8737

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 9:20 PM EDTSpecial Weather StatementINDWarren40 min
Jun 29, 2:10 PM EDTSpecial Weather StatementINDWarren35 min
Jun 29, 7:01 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Jackson, Jennings29 min
Jun 29, 7:28 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Jennings32 min

Nearby

Special Weather Statements in Indiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.